Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

How do i konw that my sons depression is from his adhd meds and not something else? adult content

hes been on the same meds for over a year. they have changed the dose but his sadness has been going on for only about 2-3 weeks and they changed his dosage 2 months ago. i should say that bipolar disordeer runs in the familly on my side .

Answer Question
 
Anonymous

Asked by Anonymous at 11:06 AM on Nov. 2, 2010 in School-Age Kids (5-8)

Answers (11)
  • Stop giving him the meds and find out.
    older

    Answer by older at 11:07 AM on Nov. 2, 2010

  • Oh.. I am so sorry.. we have thick mental illness on our side and I know this must be very hard for you and its a worry for what my son "could" go through in the future.. I am sending hugs your way...
    maxsmom11807

    Answer by maxsmom11807 at 11:13 AM on Nov. 2, 2010

  • did they also use an antidepressant, mine is on intuniv and prozac,

    kileighsmommie

    Answer by kileighsmommie at 11:21 AM on Nov. 2, 2010

  • It's quite a cycle, isn't it? We medicate our children and then medicate the side effects and often then medicate the next batch of side effects and even the next.
    aliceinalgonac

    Answer by aliceinalgonac at 6:30 PM on Nov. 2, 2010

  • its possible that the depression/sadness isn't related to the meds at all, but to a genetic history of depression/bipolar. my son started on adhd meds and we had to add anti-depressants...
    babymar

    Answer by babymar at 7:02 PM on Nov. 2, 2010

  • I would talk to his dr and see about adjusting meds or something to see if there is a change.
    KTMOM

    Answer by KTMOM at 8:49 PM on Nov. 2, 2010

  • Very common ... adhd meds are known to cause depression. And to medicate developing brains and developing brain chemistry? It really is a gamble ... a gamble now and a gamble for later outcomes. Scary stuff.
    Gaccck

    Answer by Gaccck at 12:41 PM on Nov. 3, 2010

  • well i took him to his doctors appointment and the doctor says its depression, but im getting a 2nd oppinion. he actually wanted to up the dosage, but i said no.
    tinkerbella3

    Answer by tinkerbella3 at 12:31 PM on Nov. 5, 2010

  • talk doc
    dorispierce

    Answer by dorispierce at 12:38 PM on Nov. 6, 2010

  • having ADHD itself can be an underlying cause of depression. I don't think the meds would be to blame. I too have ADHD and I also have depression. have had it (depression) for years. WAY before I went on any meds for the ADHD. I do think that my ADHD meds actually help my depression. Take him to someone who deals with childhood depression. Being "different" from your peers is hard for anyone of any age but even harder on kids who only want to be like everyone else. Hang in there it will get better. Just be open with him and make sure he knows that you are someone he can come to no matter what
    justgrape723

    Answer by justgrape723 at 10:27 AM on Nov. 9, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.